MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24705
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that deflation issue occurred.Vascular access was obtained via the left femoral artery.The 100% stenosed, 150mmx3.0mm, total occluded target lesion with no significant bend was located in the mildly tortuous and moderately calcified vessel below the knee.After a 6f non-boston scientific (bsc) guide catheter was engaged coaxially and a non-bsc guidewire was crossed the lesion.A 3.0mm x 150mm x 150cm coyote balloon catheter was advanced for dilation.With the used of encore 26 inflation device, the balloon was initially inflated at 8 atmospheres for 120 seconds and contrast media and the contrast ratio in the inflation device was 100%.However, the device would not deflate at all.Furthermore, deep-seating and over-inflation and negative pressure with large syringe the balloon was re-inflated, but the balloon still would not be deflated.Hence, additional intervention was performed, and the device was removed from the patient intact in fully inflated state.No patient complications nor serious injuries were reported, and the patient was stable post-procedure.
 
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).B5: describe event or problem: updated.H6 evaluation method codes & evaluation conclusion codes: updated.Device/media analysis: the complaint device was not returned for analysis.Photos of the device and video were received.Review of the media received was unable to identify any visible damage.Based on the device not being returned to bsc for investigation and no damage observed in the media provided, the cause of the reported issue could not be established.
 
Event or Problem Description
It was reported that deflation issue occurred.Vascular access was obtained via the left femoral artery.The 100% stenosed, 150mmx3.0mm, total occluded target lesion with no significant bend was located in the mildly tortuous and moderately calcified vessel below the knee.After a 6f non-boston scientific (bsc) guide catheter was engaged coaxially and a non-bsc guidewire was crossed the lesion.A two 3.0 mm x 150 150mm x 150cm coyote balloon catheters were advanced for dilation in an unknown order.With the used of encore 26 inflation device, the balloon was initially inflated at 8 atmospheres for 120 seconds and contrast media and the contrast ratio in the inflation device was 100%.However, the device would not deflate at all.Furthermore, deep-seating and over-inflation and negative pressure with large syringe the balloon was re-inflated, but the balloon still would not be deflated.Hence, additional intervention was performed, and the device was removed from the patient intact in fully inflated state.No patient complications nor serious injuries were reported, and the patient was stable post-procedure.It was further reported that a 50/50 ratio of contrast to sterile saline was used, not 100% contrast as previously reported.

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17813896
Report Number2124215-2023-47610
Device Sequence Number12574981
Product Code DQY
UDI-Device Identifier08714729796589
UDI-Public08714729796589
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2026
Device Model Number24705
Device Catalogue Number24705
Device Lot Number0030925503
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer11/07/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexMale
Patient Weight78 KG